MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 11607704
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
It was reported that after spiking the propofol bottle and inserting the tubing set into the pump, it was noted that the tubing set was leaking.Upon observation, it was noted that the leak was found to be at the upper fitment.The customer later stated that there was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report of tubing set leaked at upper fitment was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed on the set during visual inspection.Functional testing observed a leak from the tubing engagement to the upper fitment component.Further inspection of the observed leaking engagement observed the tubing sides not fully adhered along the inner wall of the upper fitment.The tubing was also attempted to be slightly tugged in which no separation was observed.The root cause was due to a manufacturing assembly issue.
 
Event or Problem Description
It was reported that after spiking the propofol bottle and inserting the tubing set into the pump, it was noted that the tubing set was leaking.Upon closer observation, it was noted that the leak was found to be at the upper fitment.The customer later stated that there was no patient involvement.Customer advocacy received a copy of the customer's medsun report from the fda which states, "alaris iv pump tubing set was used to spike a new bottle of propofol upon inserting the tubing into the iv pump, it became apparent the tubing was leaking upon further investigation it was noted that the medication was leaking from just above the blue connector hub from the "hard tubing" into the "soft" tubing that runs through the pump." the medsun states that the event occurred in the critical care department.
 
Additional Manufacturer Narrative
Additional patient information: ethnicity: not hispanic/latino.
 
Event or Problem Description
It was reported that after spiking the propofol bottle and inserting the tubing set into the pump, it was noted that the tubing set was leaking.Upon observation, it was noted that the leak was found to be at the upper fitment.The customer later stated that there was no patient involvement.Customer advocacy received a copy of the customer's medsun report from the fda which states, "alaris iv pump tubing set was used to spike a new bottle of propofol upon inserting the tubing into the iv pump, it became apparent the tubing was leaking upon further investigation it was noted that the medication was leaking from just above the blue connector hub from the "hard tubing" into the "soft" tubing that runs through the pump." the medsun states that the event occurred in the critical care department.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8913678
Report Number9616066-2019-02293
Device Sequence Number1746486
Product Code FPA
UDI-Device Identifier10885403228001
UDI-Public10885403228001
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2022
Device Model Number11607704
Device Catalogue Number11607704
Device Lot Number19045519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/28/2019
12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, TD (B)(6) 2019.